started · updated
Touba hospital investigation follows death of nine-month-old infant
An investigation is underway following the death of a nine-month-old infant, S. S. Dieng, at the Ndamatou Hospital in Touba on October 2, 2026. The child was reportedly admitted for an asthma attack but suffered a cardiorespiratory arrest after receiving an injection of betamethasone, a corticosteroid.
Autopsy results from the Idrissa Pouye Hospital, received by investigators on October 9, revealed generalized edema (anasarca), including facial swelling, diffuse soft tissue infiltration, and pleural and peritoneal effusions. The report also noted signs of acute renal and myocardial distress, though it found no traumatic lesions or macroscopic malformations.
While the family maintains that the injection caused the infant's death, medical examiners stated that the current findings do not yet establish a direct causal link between the administration of the medication and the fatality. Investigators are currently awaiting toxicological and histopathological analysis results from the Fann Hospital anti-poison center to further clarify the circumstances.
Entities
Idrissa Pouye Hospital · Ndamatou Hospital · S. S. Dieng · Touba